Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Memphis, TN

June 27, 2016Cross County, Arkansas

NWS Memphis, TN issued this special weather statement at Jun 27, 2016, 3:12 PM CDT for Cross County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2016, 3:12 PM CDT (20:12 UTC)
Expired
Jun 27, 2016, 4:00 PM CDT
In force
48 min
Issued by
NWS Memphis, TN

County Cross County, AR

The radar

The Memphis radar (KNQA), 63 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

250 
WWUS84 KMEG 272012
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT MON JUN 27 2016
 
ARZ027-035-036-272100-
CRITTENDEN AR-CROSS AR-POINSETT AR-
312 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES WEST OF MARKED
TREE...MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN CRITTENDEN...EASTERN CROSS AND SOUTHEASTERN
POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3553 9070 3559 9050 3527 9031 3517 9062
TIME...MOT...LOC 2011Z 339DEG 21KT 3549 9057 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 11:41 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 27, 11:41 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1141 AM CDT MON JUN 27 2016

.DISCUSSION... /issued 343 AM CDT MON JUN 27 2016/

Models in general agreement on the weather pattern for this week.
We start out with an upper high moving to the west and allowing
northwest flow to dominate the pattern for the rest of the week.
The upper high moving to the west and the northwest flow aloft
will push a surface high pressure system into the area by mid-
week. On the forward edge of the high pressure system is a cold
front which will slowly travel south across the Mid-South today
into Tuesday.

The frontal system should kickoff thunderstorms today. Expect more
thunderstorms this afternoon, however, a few may pop-up this
morning as the atmosphere is unstable and with the lift from the
front there will not be a problem initiating convection. Only a
marginal risk of severe winds with these thunderstorms. Expecting
generally 30 to 50 mph gusts with some of the thunderstorms. Even
with the precipitable water values above the 75% average for this
time of year, think the storms will continue to move along the
front and the front will continue to move--so unless a storm
anchors in place--flooding is not a major concern.

On Tuesday, expect the front to be south of Memphis and
Interstate-40. So the southern half of forecast area may still see
thunderstorms on Tuesday into early Wednesday. Then drier
continues as a surface high builds into the area. Until the
weekend, when another frontal system moves into the area. Models
not in agreement on location or timing of this frontal system.

Temperatures today will be cooler today and the rest of the week,
with highs typically in the 80s to low 90s. Some of the southern
areas in the Mid-South may see heat index values around 100 as
the dew points will remain high today (in the mid- 70s), however,
as the front moves south the dew points will begin to drop and by
mid-week the northern areas will have dew points in the 50s.
Southern areas will have dew points in the 60s.
TLSJr

&&

.AVIATION...

18Z TAF Set

VFR conditions are expected for the most part over the next 24
hours. The exception will be underneath TSRAS. Showers and
Thunderstorms are rapidly developing east of the Mississippi River
at this time. Expect activity to be numerous to widespread after
20Z ahead of a cold front. Front should be south of the CWA by
01-02Z. Light W winds will switch to the NE behind the front.
Speeds could be gusty initially before dying off during the
overnight period. Expect NE winds of 8-10 KTS after 15-16Z.

KRM

&&

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 27, 10:33 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT MON JUN 27 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281745-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1033 AM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER THE
MIDSOUTH TODAY. THE PRIMARY THREATS INCLUDE STRONG WINDS AND
HEAVY RAINFALL SUFFICIENT TO PRODUCED LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

In the hours before

Special weather statement, Jun 27, 12:42 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT MON JUN 27 2016

TNZ052-053-090-271830-
HARDEMAN TN-MADISON TN-CHESTER TN-
1242 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...

NORTHERN HARDEMAN COUNTY IN WEST TENNESSEE...
SOUTHERN MADISON COUNTY IN WEST TENNESSEE...
CHESTER COUNTY IN WEST TENNESSEE...

AT 1242 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CLOVERPORT...OR 8
MILES NORTH OF BOLIVAR...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN HARDEMAN...SOUTHERN MADISON AND CHESTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3537 8850 3539 8851 3538 8857 3537 8856
      3538 8858 3536 8864 3533 8867 3525 8910
      3543 8913 3543 8908 3548 8908 3564 8863
      3561 8861 3559 8861 3559 8860 3537 8847
TIME...MOT...LOC 1742Z 256DEG 29KT 3538 8895
Special weather statement, Jun 27, 12:44 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT MON JUN 27 2016

MSZ016-017-023-024-271830-
LEE MS-ITAWAMBA MS-CHICKASAW MS-MONROE MS-
1244 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...

SOUTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 1244 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER OKOLONA...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHERN LEE...SOUTHWESTERN ITAWAMBA...NORTHEASTERN
CHICKASAW AND NORTHERN MONROE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3390 8883 3408 8888 3408 8883 3410 8882
      3426 8844 3398 8827
TIME...MOT...LOC 1744Z 255DEG 29KT 3402 8877
Special weather statement, Jun 27, 1:26 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT MON JUN 27 2016

TNZ091-092-271915-
HARDIN TN-MCNAIRY TN-
126 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

WESTERN HARDIN COUNTY IN WEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN WEST TENNESSEE...

AT 126 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MORRIS CHAPEL...OR
10 MILES NORTHWEST OF SAVANNAH...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN WESTERN HARDIN AND NORTHEASTERN MCNAIRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3533 8808 3508 8820 3522 8852 3539 8845
      3538 8839 3537 8838 3538 8836
TIME...MOT...LOC 1826Z 291DEG 10KT 3529 8840
Special weather statement, Jun 27, 1:54 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CDT MON JUN 27 2016

ARZ028-MOZ115-TNZ001-019-271945-
MISSISSIPPI AR-PEMISCOT MO-LAKE TN-DYER TN-
154 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHWESTERN LAKE COUNTY IN WEST TENNESSEE...
NORTHWESTERN DYER COUNTY IN WEST TENNESSEE...

AT 154 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CARUTHERSVILLE...
MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN MISSISSIPPI...SOUTHERN PEMISCOT...SOUTHWESTERN
LAKE AND NORTHWESTERN DYER COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3607 8946 3590 8971 3591 8973 3613 8988
      3625 8970
TIME...MOT...LOC 1854Z 321DEG 7KT 3614 8974
Special weather statement, Jun 27, 3:11 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT MON JUN 27 2016

TNZ048>050-089-272100-
FAYETTE TN-TIPTON TN-LAUDERDALE TN-HAYWOOD TN-
311 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

NORTHERN FAYETTE COUNTY IN WEST TENNESSEE...
EASTERN TIPTON COUNTY IN WEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN WEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN WEST TENNESSEE...

AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR COVINGTON...MOVING
SOUTH AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN FAYETTE...EASTERN TIPTON...SOUTHEASTERN LAUDERDALE
AND SOUTHWESTERN HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3539 8919 3520 8961 3561 8967 3567 8946
TIME...MOT...LOC 2011Z 340DEG 30KT 3557 8954
Special weather statement, Jun 27, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT MON JUN 27 2016

ARZ027-035-036-272100-
CRITTENDEN AR-CROSS AR-POINSETT AR-
312 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES WEST OF MARKED
TREE...MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN CRITTENDEN...EASTERN CROSS AND SOUTHEASTERN
POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3553 9070 3559 9050 3527 9031 3517 9062
TIME...MOT...LOC 2011Z 339DEG 21KT 3549 9057

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:42 PM CDTSpecial Weather StatementMEGChester48 min
Jun 27, 1:05 PM CDTFlash Flood WarningMEGBenton, Carroll, Decatur, Henderson3 hr
Jun 27, 1:26 PM CDTSpecial Weather StatementMEGHardin49 min
Jun 27, 2:28 PM CDTFlash Flood WarningMEGChester, Decatur, Hardin, Henderson, McNairy3 hr
Jun 27, 3:11 PM CDTSpecial Weather StatementMEGHaywood49 min
Jun 27, 3:33 PM CDTSevere Thunderstorm WarningMEGFayette42 min
Jun 27, 4:00 PM CDTSpecial Weather StatementMEGShelby45 min
Jun 27, 4:06 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman54 min
Jun 27, 4:17 PM CDTFlash Flood WarningMEGShelby118 min
Jun 27, 4:23 PM CDTFlash Flood WarningMEGFayette2 hr
Jun 27, 12:13 PM CDTSpecial Weather StatementMEGLee, Pontotoc47 min
Jun 27, 12:44 PM CDTSpecial Weather StatementMEGMonroe46 min
Jun 27, 3:55 PM CDTSpecial Weather StatementMEGLafayette50 min
Jun 27, 4:07 PM CDTSpecial Weather StatementMEGCoahoma38 min
Jun 27, 4:25 PM CDTSpecial Weather StatementMEGDeSoto, Tate, Tunica50 min
Jun 27, 4:51 PM CDTSpecial Weather StatementMEGBenton, Marshall, Tippah, Union54 min
Jun 27, 4:55 PM CDTSpecial Weather StatementMEGCoahoma, Panola, Quitman, Tallahatchie65 min
Jun 27, 5:23 PM CDTFlash Flood WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Tunica and 1 more2 hr
Jun 27, 5:36 PM CDTSpecial Weather StatementMEGItawamba, Lee, Prentiss, Tishomingo54 min
Jun 27, 6:07 PM CDTSpecial Weather StatementMEGYalobusha38 min
Jun 26, 9:53 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph37 min
Jun 27, 3:35 PM CDTSpecial Weather StatementMEGCrittenden40 min
Jun 27, 3:57 PM CDTSpecial Weather StatementMEGCrittenden48 min
Jun 27, 4:38 PM CDTSpecial Weather StatementMEGLee, Phillips67 min
Jun 27, 1:54 PM CDTSpecial Weather StatementMEGPemiscot51 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.